Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 95, NWS Corpus Christi, TX

October 14, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Oct 14, 2004, 3:22 AM CDT for Victoria County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 14, 2004, 3:22 AM CDT (08:22 UTC)
Expired
Oct 14, 2004, 6:15 AM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.4 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-10-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 837 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-10-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
837 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 140829
FFWCRP
TXC469-141115-
/X.NEW.KCRP.FF.W.0001.041014T0822Z-041014T1115Z/
/0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 AM CDT THU OCT 14 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 615 AM CDT

* AT 321 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAINFALL 
APPROACHING VICTORIA COUNTY AHEAD OF A STRONG COLD FRONT.

* TRAINING OF THESE THUNDERSTORMS IS EXPECTED TO PRODUCE ADDITIONAL  
RAINFALL OVER AREAS WHICH HAVE ALREADY RECEIVED HEAVY RAINFALL 
EARLIER THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE 
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
INCLUDE...VICTORIA...BLOOMINGTON...INEZ...MCFADDIN...MISSION   
VALLEY...NURSERY...PLACEDO AND TELFERNER.

DOPPLER RADAR HAS ESTIMATED 1 TO 2 INCHES HAS ALREADY FALLEN 
OVER MUCH OF VICTORIA COUNTY...WITH ISOLATED POCKETS OF 2 TO 4 
INCHES. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES IS POSSIBLE 
ACROSS THE WARNED AREA WITH THIS LINE OF SHOWERS AND THUNDERSTORMS 
ALONG THE COLD FRONT.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CORPUS
CHRISTI.

LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
      2872 9665 2867 9671 2861 9690 2857 9693
      2855 9691 2849 9692 2854 9706 2854 9715
      2860 9717 2879 9716

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 14, 3:15 AM CDT, 7 minutes earlier.

Area forecast discussion, Oct 14, 3:15 AM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
315 AM CDT THU OCT 14 2004

.SHORT-TERM (TODAY THROUGH TONIGHT)...COLD FRONT IS ON THE MOVE
ACROSS SOUTH CENTRAL TX AND APPROACHING THE NORTHERN PORTIONS OF THE
CWA. BASED ON THE DISTANCE SPEED TOOL...THE FRONT IS EXPECTED TO BE
ALONG THE COAST AROUND 12Z. TSRAS ARE MOSTLY AHD AND ALONG THE
FRONT WITH ISOL TSRAS BEHIND THE FRONT. BOTH THE ETA AND GFS SHOW
BEST DYNAMICS...HIGHEST PRECIP ALONG THE FRONT WITH BRIEF RESIDUAL
PRECIP BEHIND THE FRONT THROUGH MID MORNING THEN RAPIDLY CLEARING
THROUGH THE AFTERNOON. BASED ON SATELLITE/RADAR TRENDS...FEEL THIS
SCENARIO IS REASONABLE AND WILL CONTINUE WITH LIKELY POPS ALONG THE
COAST THIS MORNING...DECREASING FROM NW TO SE BY NOON. GIVEN THE
PRESSURE RISES BEHIND THE FRONT...AM STILL EXPECTING STRONG NORTH TO
NORTHWEST WINDS THIS MORNING...ESPECIALLY ALONG THE COAST AND OVER
THE COASTAL WATERS. GUSTS OVER THE OFFSHORE WATERS MAY APPROACH GALE
FORCE THROUGH THE MORNING HOURS. DO NOT EXPECT WINDS TO REACH WIND
ADVISORY CRITERIA OVER LAND AREAS...ALTHOUGH INITIAL WIND GUSTS
BEHIND THE FRONT MAY BRIEFLY RANGE FROM 30 TO 35 KNOTS. TODAYS HIGH
TEMPERATURES ARE A LITTLE TRICKY AS THIS IS THE FIRST STRONG COLD
FRONT OF THE SEASON. CURRENT FORECASTED HIGHS ARE BELOW GUIDANCE
VALUES. AM GOING TO CONTINUE WITH THE LOWER VALUES DUE TO EXPECTED
RESIDUAL CLOUD COVER THROUGH NOON AND MODERATE TO STRONG CAA. THESE
HIGHS ARE ACTUALLY ONLY A FEW DEGREES OFF FROM CURRENT READINGS.
WINDS ARE FORECAST TO DIMINISH TONIGHT AND BECOME MORE WEST AS THE
HIGH AXIS SETTLES ACROSS MEXICO AND THE WESTERN PART OF THE REGION.
THE LIGHT WEST WINDS COMBINED WITH CLEAR SKIES AND LOW DEWPTS WILL
PROMOTE OPTIMAL RADIATIONAL COOLING. FEEL MOS IS TOO WARM WITH
TONIGHTS MIN TEMPS...THUS WILL MAINTAIN THE CURRENT FORECASTED LOWS
FOR TONIGHT.

&&

.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...BY FRIDAY THE DRY AIR WILL
BE IN PLACE ACROSS SOUTH TEXAS AND THE UPPER TROF WILL QUICKLY MOVE
OFF TO THE EAST.  H85 TEMPS WILL REBOUND RATHER QUICKLY AS WEST TO
SOUTHWEST WINDS FLOW AROUND THE RIDGE AXIS RUNNING JUST TO THE EAST
OF THE CWA.  DO NOT EXPECT TOO MANY CLOUDS ON FRIDAY AS RH VALUES
WILL REMAIN ON THE LOW SIDE THROUGHOUT THE COLUMN.  OVER THE WEEKEND
WINDS WILL SHIFT TO THE SOUTH ACROSS SOUTH TEXAS AND INCREASE AS
CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES.  THIS WILL HELP
INCREASE DEWPOINTS ACROSS THE AREA AND WILL WARM OVERNIGHT LOWS BACK
TO CLIMATOLOGICAL NORMALS.  THIS LEE TROFFING WILL CONTINUE THROUGH
MONDAY AS H25 SPEED MAX AND VORTICITY CENTER MOVE ACROSS THE FOUR
CORNERS AREA.  GFS IS SHOWING A WEAK FRONTAL BOUNDARY ACROSS THE
SOUTHERN PLAINS IN ASSOCIATED WITH THE LEE LOW KICKING OUT TO THE
EAST...BUT STILL DOES NOT SHOW MUCH SOUTHWARD PROGRESSION.  BY THE
FIRST OF NEXT WEEK...H5-H25 FLOW IS FAIRLY ZONAL WITH SOME WEAK
RIDGING OVER THE CENTRAL CONUS...BUT GFS AND CANADIAN ARE BOTH IN
AGREEMENT WITH ANOTHER POTENT UPPER-LEVEL TROF DIGGING INTO THE
WEST.  THIS TROF WILL CONTINUE TO INDUCE PRESSURE FALLS TO OUR NORTH
AND WILL KEEP WINDS IN THE 10 TO 20 MPH RANGE.  WITH INCREASING
MOISTURE...WOULD NOT BE SURPRISED TO SEE SCATTERED CONVECTION OVER
THE WATERS BY TUESDAY NIGHT AS DECOUPLED BOUNDARY LAYER OVER THE
LAND AREAS AND MODERATE ONSHORE FLOW CREATES LOCAL CONVERGENCE.  00Z
RUN OF THE CANADIAN MODEL SHOWS FROPA THROUGH CWA ON THURSDAY WITH
FAIRLY LOW THICKNESS VALUES OVER TEXAS.  ON THE OTHER HAND...GFS
BRINGS FRONT INTO NORTH TEXAS BUT NEVER MAKES IN TO OUR AREA AS
UPPER-TROF LIFTS OUT TO THE NORTHEAST.  WILL SHOW WINDS REMAINING
FROM THE SOUTH THROUGH THE FORECAST PERIOD BUT WILL INTRODUCE SLIGHT
CHANCE POPS FOR MOST AREAS ON WEDNESDAY AS DYNAMICAL LIFT WILL
INCREASE.  WINDS OVER THE WATERS WILL NOT BE A PROBLEM THROUGH THE
WEEKEND...BUT BY THE FIRST OF NEXT WEEK ARE EXPECTED TO INCREASE TO
SCEC CRITERIA IN RESPONSE TO SURFACE TROFFING TO THE NORTH.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  73 55 84 64 87 / 70 00 00 00 00
VICTORIA        70 48 83 60 86 / 60 00 00 00 00
LAREDO          75 55 88 65 91 / 50 00 00 00 00
ALICE           74 50 86 62 89 / 50 00 00 00 00
ROCKPORT        72 59 84 66 86 / 70 00 00 00 00
COTULLA         74 49 86 58 88 / 50 00 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...SCA GMZ230-235-250-255-270-275.

&&

81/TE...SHORT-TERM
94/MJ...LONG-TERM
Hazardous weather outlook, Oct 13, 3:45 PM CDT, 11 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
345 PM CDT WED OCT 13 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
345 AM CDT WED OCT 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TONIGHT

A STRONG CANADIAN COLD FRONT WILL MOVE THROUGH SOUTH TEXAS
OVERNIGHT. SHOWERS AND THUNDERSTORMS ACROSS SOUTH TEXAS THIS
AFTERNOON WILL CONTINUE TONIGHT...AHEAD AND IMMEDIATELY BEHIND THE
COLD FRONT. HAIL MAY OCCUR IN THE STRONGER STORMS ON BOTH SIDES OF
THE FRONT TONIGHT. IN ADDITION...ISOLATED STRONG TO SEVERE WIND
GUSTS ARE POSSIBLE ALONG AND AHEAD OF THE FRONT. HEAVY RAINFALL IS A
POSSIBILITY WITH MANY OF THESE STORMS...AND SOME LOCALIZED FLOODING
OR PONDING OF WATER MAY OCCUR. THE COLD FRONT WILL PUSH OFFSHORE
DURING THE EARLY MORNING HOURS ON THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EARLY THURSDAY
BEHIND A COLD FRONT.  NO SEVERE WEATHER IS ANTICIPATED.  WINDY
CONDITIONS WILL CONTINUE THROUGH THURSDAY AFTERNOON WITH SUSTAINED
NORTH WINDS OF 20 TO 30 MPH.  GUSTS OF 35 MPH ARE POSSIBLE BEHIND
THE FRONT.  THIS WILL CREATE SMALL CRAFT ADVISORY CONDITIONS OVER
THE COASTAL WATERS EARLY THURSDAY THROUGH THURSDAY NIGHT WITH GUSTS
TO GALE FORCE POSSIBLE.  SEAS WILL SUBSIDE TO BELOW CAUTION LEVEL ON
FRIDAY.  NO HAZARDOUS WEATHER IS ANTICIPATED AFTER THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

JHV

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 10:39 PM CDTSpecial Marine WarningCRP66 min
Oct 14, 3:50 AM CDTSpecial Marine WarningCRP40 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.